MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL0024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device loop was broken, and the same event occurred repeatedly during the same surgery.The procedure was completed with another device.The surgical time was extended by less than 30 min.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the sample noted two sutures and two needles.The products were received with the loops open.It was observed, under magnification, that each loop appeared to have split under tension.Upon microscopic inspection, evidence of material transfer was found at the weld site of each loop.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7231468
Report Number1219930-2018-00561
Device Sequence Number19125923
Product Code GAM
UDI-Device Identifier20884521130415
UDI-Public20884521130415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberVLOCL0024
Device Catalogue NumberVLOCL0024
Device Lot NumberA7F0439VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1